Mississippi, 2011Drought in Mississippi, March 1 to 31, 2011
March 1 to 31, 2011 · NWS MEG · 1 event in 1 county or zone
The biggest impact from the drought were hydrological concerns as many lake and river levels remained at low levels. Although some agricultural concerns occurred as well as many pastures were in poor condition forcing farmers to feed livestock with baled hay.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lack of above normal rainfall during the month of March expanded severe (D2) conditions across portions of Northwest Mississippi.The biggest impact from the drought were hydrological concerns as many lake and river levels remained at low levels. Although some agricultural concerns occurred as well as many pastures were in poor condition forcing farmers to feed livestock with baled hay.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 28, 11:23 PM CST, 37 minutes earlier.
Area forecast discussion, Feb 28, 11:23 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 PM CST MON FEB 28 2011
.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 932 PM CST MON FEB 28 2011/
UPDATE...
CLOUDS CONTINUE TO QUICKLY GIVE WAY TO CLEAR SKIES THIS EVENING AS
SURFACE HIGH PRESSURE SETTLES ACROSS THE REGION. THIS WILL ALLOW GUSTY
NORTH WINDS TO DIMINISH THROUGH THE OVERNIGHT HOURS WITH A
LOOSENING SURFACE PRESSURE GRADIENT. THEREFORE...ADJUSTED
OVERNIGHT LOWS DOWNWARD A FEW DEGREES...GENERALLY BELOW GUIDANCE
ACROSS THE BOARD WITH THE EXCEPTION OF KMEM. SUB-FREEZING
TEMPERATURES SHOULD BE SEEN ACROSS ROUGHLY THE NORTHERN HALF OF
THE AREA OVERNIGHT. OTHERWISE...MINOR ADJUSTMENTS WERE MADE TO SKY
GRIDS TO ADJUST FOR HOURLY TRENDS. UPDATED ZONES WILL BE SENT
SHORTLY.
CCD
PREV DISCUSSION... /ISSUED 538 PM CST MON FEB 28 2011/
UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
PREV DISCUSSION... /ISSUED 332 PM CST MON FEB 28 2011/
DISCUSSION...
CURRENTLY...SURFACE WINDS CAUSED BY RAPID PRESSURE RISES BEHIND
THE COLD FRONT ARE STARTING TO DIMINISH ACROSS THE DELTA AND WEST
TENNESSEE. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM.
WINDS HAVE PICKED UP ACROSS NORTH MISSISSIPPI AS THE FRONT
CONTINUES TO MOVE THROUGH THAT AREA...THOUGH SPEEDS THERE SHOULD
REMAIN BELOW ADVISORY CRITERIA. WINDS WILL CONTINUE TO DIMINISH
DURING THE EVENING AS THE PRESSURE GRADIENT RELAXES. OTHERWISE
TEMPS HAVE PLUMMETED BEHIND THE FRONT WITH READINGS IN THE MID 40S
AS FAR SOUTH AS NORTHERN SHELBY COUNTY. TEMPS ARE STILL IN THE MID
70S IN TUPELO AND THE SOUTHEAST CORNER OF THE MID SOUTH THOUGH
THOSE READINGS WILL BE FALLING INTO 50S OVER THE NEXT 1-2 HOURS AS
THE FRONT MOVES THROUGH.
TONIGHT...CLOUDS WILL CLEAR OUT THIS EVENING AS HIGH PRESSURE
SETTLES OVER THE REGION BY MORNING. CLEARING SKIES AND
DIMINISHING WINDS SHOULD PROVIDE GOOD RADIATIONAL
COOLING...ESPECIALLY LATER TONIGHT. TEMPS WILL FALL BELOW THE
FREEZING MARK OVER THE NORTHERN 1/3RD OF THE FORECAST AREA.
TUESDAY THROUGH THURSDAY NIGHT...HIGH PRESSURE OVER THE AREA ON
TUESDAY WILL SHIFT EAST BY TUESDAY NIGHT WHILE ANOTHER HIGH DROPS
SOUTH OUT OF THE NORTHERN PLAINS AND MOVES INTO THE OHIO VALLEY.
EXPECT DRY WEATHER THOUGH THE PERIOD WITH SEASONABLY COOL TEMPS
TUESDAY/TUESDAY NIGHT. ON WEDNESDAY THE HIGH MOVING INTO THE OHIO
VALLEY WILL KEEP NORTHERN AREAS A LITTLE COOLER...LOWER 60S...AS A
WEAK FRONT MOVES INTO THE AREA WHILE SOUTHERN AREAS WARM INTO THE
UPPER 60S. BY THURSDAY THE HIGH SHIFTS EAST AND SOUTHERLY WINDS
DEVELOP RESULTING IN TEMPS FROM THE MID 60S NORTH TO LOWER 70S SOUTH.
FRIDAY...MOISTURE WILL START TO INCREASE AS SOUTHERLY WINDS
CONTINUE. WILL SEE MORE CLOUDINESS AND POSSIBLE A FEW LIGHT
SHOWERS WITH TEMPS IN THE 60S.
FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE NEXT SIGNIFICANT MID
LEVEL TROF MOVES OUT OF THE ROCKIES AND INTO THE SOUTHERN PLAINS
FRIDAY NIGHT. SURFACE LOW PRESSURE WILL PROBABLY DEVELOP ACROSS
THE MID MISSISSIPPI VALLEY AND HEAD OFF TO THE NORTHEAST WHILE A
COLD FRONT PUSHES ACROSS THE MID SOUTH LATE FRIDAY NIGHT AND
SATURDAY. THE MODELS DIFFER ON TIMING WITH THE GFS BEING MORE
PROGRESSIVE THAN THE ECMWF. BUMPED POPS UP ON SATURDAY NIGHT TO
ACCOUNT FOR THE POSSIBILITY OF A SLOWER FRONTAL PASSAGE. WE WILL
HAVE TO WATCH THIS SYSTEM FOR SEVERE POTENTIAL. WINDS WILL BE
PLENTY STRONG ALOFT THOUGH THE AMOUNT OF INSTABILITY IS
QUESTIONABLE.
SUNDAY AND SUNDAY NIGHT...CLEARING AND COOLER AS HIGH PRESSURE
BUILDS IN BEHIND SYSTEM.
SJM
&&
.AVIATION...
06Z TAF CYCLE
MVFR CONDITIONS/STRATOCUMULUS BETWEEN 2000-2500 FT WILL GRADUALLY
DISSIPATE BY 01/09Z. OTHERWISE...VFR CONDITIONS EXPECTED
THROUGHOUT THE NEXT 24 HOURS. NORTH TO NORTHEAST WINDS BETWEEN
10-12 KTS WILL GRADUALLY DIMINISH TO LIGHT AND VARIABLE WINDS BY
02/00Z AS HIGH PRESSURE STRENGTHENS ACROSS THE LOWER MISSISSIPPI
VALLEY.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 35 59 39 67 / 10 0 0 0
MKL 29 58 29 66 / 10 0 0 0
JBR 29 57 33 64 / 10 0 0 0
TUP 34 62 35 68 / 10 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 28, 3:44 PM CST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
344 PM CST MON FEB 28 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012345-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
344 PM CST MON FEB 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SJM
Drought, Coahoma
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Coahoma forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.229, -90.603 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued across the area.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Indiana, March 1, 2011$1.0 million · 1 event
- Flooding in Illinois, March 1 to 31, 2011$530,000 · 6 events
- Flooding in Ohio, March 1 to 2, 2011$265,000 · 9 events
- Drought in Texas, March 1 to 31, 2011$103,000 · 15 events
- Flooding in Ohio, March 1 to 3, 2011$75,000 · 3 events
- Flooding in Indiana, March 1 to 27, 2011$70,000 · 4 events
- Wildfire in Texas, March 1, 2011$60,000 · 1 event
- Drought in Arkansas, March 1 to 31, 201135 events
- Drought in Oklahoma, March 1, 201129 events
- Drought in Texas, March 1 to 31, 201121 events
- Drought in Louisiana, March 1 to 31, 201117 events
- Drought in Colorado, March 1 to 31, 201116 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290259.